Alert archive / Alabama / River Flood Warnings in 2013

River Flood Warning 22, NWS Birmingham, AL

March 11, 20135 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Mar 11, 2013, 9:04 AM CDT for 5 counties in Alabama. It took effect at Mar 12, 2013, 12:10 AM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2013, 9:04 AM CDT (14:04 UTC)
In effect from
Mar 12, 2013, 12:10 AM CDT
Expired
Mar 12, 2013, 8:03 PM CDT
In force
20 hr
Issued by
NWS Birmingham, AL
Flood severity
Minor

Counties Greene County, AL, Hale County, AL, Marengo County, AL, Pickens County, AL, Sumter County, AL

The radar

The Birmingham radar (KBMX), 118 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Bevill Lock and Dam (AVLA1). The gauge peaked at 123.84 ft at Mar 12, 2013, 10:00 AM CDT.

actionminormoderate11012013003/1103/1203/1303/14
Action stage
122 ft
Minor stage
122 ft
Moderate stage
133 ft
Major stage
135 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02444161, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

261 
WGUS44 KBMX 111404
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
904 AM CDT MON MAR 11 2013

...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... 

  TOMBIGBEE RIVER AT BEVILL LOCK AND DAM AFFECTING GREENE...HALE...
  MARENGO...PICKENS AND SUMTER COUNTIES.

.HEAVY RAINFALL DURING THE PAST 24 HOURS OVER THE UPPER TOMBIGBEE
RIVER IS PRODUCING RISES AT BEVILL LOCK AND DAM...AND A FLOOD WARNING
IS NOW IN EFFECT THERE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-107-119-120204-
/O.NEW.KBMX.FL.W.0022.130312T0625Z-130315T0639Z/
/AVLA1.1.ER.130312T0625Z.130313T0600Z.130314T1839Z.NO/
904 AM CDT MON MAR 11 2013

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* FROM LATE TONIGHT TO LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 7 AM MONDAY THE STAGE WAS 112.1 FEET. 
* FLOOD STAGE IS 122 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TONIGHT  AND 
  CONTINUE TO RISE TO NEAR 125.0 FEET BY EARLY WEDNESDAY MORNING. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY AFTERNOON.
* IMPACT...AT 122 FEET...CATTLE IN LOW LYING AREAS OF SOUTHERN PICKENS
  COUNTY BECOME CUT OFF AND SHOULD BE MOVED TO HIGHER GROUND

$$
4 follow-up statements
176 
WGUS84 KBMX 111855
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
155 PM CDT MON MAR 11 2013


...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK
AND DAM...

.HEAVY RAINFALL DURING THE PAST 24 HOURS HAS OCCURRED OVER THE
TOMBIGBEE RIVER DRAINAGE BASIN...AND A FLOOD WARNING REMAINS IN EFFECT
FOR THE THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-107-119-120655-
/O.EXT.KBMX.FL.W.0022.130312T0900Z-130314T1800Z/
/AVLA1.1.ER.130312T0900Z.130313T0600Z.130314T0600Z.NO/
155 PM CDT MON MAR 11 2013

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* FROM LATE TONIGHT TO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 11:00 AM MONDAY THE STAGE WAS 113.7 FEET. 
* FLOOD STAGE IS 122 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW  AND CONTINUE 
  TO RISE TO NEAR 124 FEET BY EARLY WEDNESDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY MORNING.
* IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN 
  PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF 
  IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET.

$$
551 
WGUS84 KBMX 120103
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
803 PM CDT MON MAR 11 2013


...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK
AND DAM...

.WATER LEVELS CONTINUE RISING ON THE TOMBIGBEE RIVER DUE TO RUN OFF 
FROM HEAVY RAINFALL THAT OCCURRED DURING THE PAST 24 HOURS...AND A FLOOD 
WARNING REMAINS IN EFFECT FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-107-119-121303-
/O.EXT.KBMX.FL.W.0022.130312T0510Z-130314T1434Z/
/AVLA1.1.ER.130312T0510Z.130313T0000Z.130314T0234Z.NO/
803 PM CDT MON MAR 11 2013

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* FROM LATE TONIGHT TO THURSDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:00 PM MONDAY THE STAGE WAS 120.1 FEET. 
* FLOOD STAGE IS 122 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY AROUND MIDNIGHT TONIGHT...AND 
  CONTINUE TO RISE TO NEAR 124.4 FEET BY TOMORROW EVENING. THE RIVER
  WILL FALL BELOW FLOOD STAGE BY WEDNESDAY NIGHT.
* IMPACT...AT 122 FEET...CATTLE IN LOW LYING AREAS OF SOUTHERN 
  PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF 
  IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET.

$$
114 
WGUS84 KBMX 121355
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
855 AM CDT TUE MAR 12 2013


...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK
AND DAM...

.RISES CONTINUE ON THE UPPER TOMBIGBEE RIVER FOLLOWING MONDAY'S
RAINFALL...AND A FLOOD WARNING REMAINS IN EFFECT FOR THE BEVILL LOCK
AND DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY WEDNESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-107-119-130155-
/O.EXT.KBMX.FL.W.0022.000000T0000Z-130314T0215Z/
/AVLA1.1.ER.130312T0426Z.130312T1800Z.130313T1415Z.NO/
855 AM CDT TUE MAR 12 2013

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7 AM TUESDAY THE STAGE WAS 123.7 FEET. 
* FLOOD STAGE IS 122 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 123.8 FEET BY 
  THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY
  MORNING.
* IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN 
  PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF 
  IN LOW LANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET.

$$
080 
WGUS84 KBMX 130103
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
803 PM CDT TUE MAR 12 2013


...THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER AT BEVILL 
LOCK AND DAM...

.THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM HAS FALLEN TO A LEVEL
SLIGHTLY BELOW FLOOD STAGE...AND IS FORECAST TO CONTINUE FALLING
OVER THE NEXT FEW DAYS. AS A RESULT...THE FLOOD WARNING FOR THE 
TOMBIGBEE REIVER AT BEVILL LOCK AND DAM HAS BEEN CANCELED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT.

&&

ALC063-065-091-107-119-130133-
/O.CAN.KBMX.FL.W.0022.000000T0000Z-130314T0215Z/
/AVLA1.1.ER.130312T0426Z.130312T1500Z.130312T2346Z.NO/
803 PM CDT TUE MAR 12 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* AT  7:00 PM TUESDAY THE STAGE WAS 121.9 FEET. 
* FLOOD STAGE IS 122 FEET. 
* FELL BELOW FLOOD STAGE AT  6:46 PM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 117.0 FEET BY 
  THURSDAY MORNING.
* IMPACT...AT 122.0 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN 
  PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF 
  IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Mar 11, 6:52 AM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Mar 11, 6:52 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
652 AM CDT MON MAR 11 2013

.UPDATE...
AVIATION AND REMOVAL OF WIND ADVISORY.

&&

.DISCUSSION...

WILL LET THE WIND ADVISORY EXPIRE AT 7 AM THIS MORNING. THERE STILL
MAY BE SEVERAL WIND GUSTS JUST AHEAD OF THE RAIN AREA...BUT MOST
SUSTAINED AND WIND GUSTS WILL REMAIN BELOW 25 MPH AND 35 MPH
RESPECTIVELY.

A SLOW MOVING BAND OF RAIN AND A FEW EMBEDDED THUNDERSTORMS WILL
MOVE ACROSS CENTRAL ALABAMA TODAY. HAVE KEPT 100 POPS IN FOR THE
ENTIRE AREA. RAINFALL AMOUNTS COULD AVERAGE BETWEEN 1 TO 2 INCHES.
TEMPERATURES WILL BE RATHER COOL AND STEADY NEAR AND BEHIND THE
FRONT WITH 70S ACROSS THE SOUTHEAST COUNTIES BEFORE THE RAIN
ARRIVES. THE RAIN WILL EXIT THE SOUTHEAST COUNTIES THIS EVENING
WITH MUCH COOLER CONDITIONS FOR TUESDAY MORNING.

COOLER AND DRIER CONDITIONS WILL PREVAIL THROUGH THURSDAY AS AN
UPPER TROUGH BECOMES ESTABLISHED ACROSS THE EASTERN HALF OF THE
COUNTRY. A SURFACE HIGH SHOULD MOVE CLOSER TO THE REGION BY
THURSDAY MORNING WITH A LIGHT FREEZE POSSIBLE ACROSS MUCH OF
CENTRAL ALABAMA.

EXPECTING DRY CONDITIONS TO CONTINUE THROUGH AT LEAST SATURDAY
WITH A WARMING TREND IN STORE AS MID LEVEL HEIGHT RISES OCCUR.
MODELS BEGIN TO DIVERGE SIGNIFICANTLY TOWARD THE END OF THE
FORECAST PERIOD. THERE ARE SIGNS THAT A WEAK FRONT MAY MOVE IN
FROM THE NORTH ON SUNDAY AND STALL ACROSS NORTH ALABAMA BUT HAVE
DECIDED TO KEEP THE FORECAST DRY FOR NOW.

87/GRANTHAM

&&

.AVIATION...

12Z TAF DISCUSSION.

GENERAL TREND OF THE PREVIOUS FORECAST REMAINS THE SAME THIS
PACKAGE. BUT SOME ADJUSTMENTS WERE MADE TO THE ONSET OF RAIN AND
LOWER CLOUDS...AND THE SAME ADJUSTMENT ON THE BACK SIDE.

SHOWERS AND A FEW EMBEDDED THUNDERSTORMS HAVE AFFECTED TCL...AND
WERE SLOWLY APPROACHING EET/BHM. THESE SITES WILL ALL DROP INTO IFR
THROUGH THE MORNING WITH REDUCED VIS AND LOW CLOUDS NEAR A STRONG
COLD FRONT. ACTUALLY...THERE WERE A FEW SURFACE TROUGHS APPROACHING
WITH SOME WIND SHIFTS NOTED THE PAST SEVERAL HOURS. SOUTH AND
SOUTHEAST WINDS SHIFT TOWARD THE NORTH NORTHWEST...THEN BACK TO THE
WEST AND EVENTUALLY STABILIZE NORTHWEST INTO THE EVENING HOURS. THIS
TREND WILL BE DELAYED AT ANB/MGM/TOI LATE THIS MORNING THROUGH THE
AFTERNOON.

THE FRONT AND RAIN AND IFR/MVFR CONDITIONS DO NOT IMPROVE NEAR TOI
UNTIL THE TAIL END OF THE FORECAST PACKAGE.

WINDS JUST ABOVE THE SURFACE HAVE BEEN PUSHING THE LLWS CRITERIA TO
THE MARGINAL LEVEL. WILL KEEP MENTION OUT OT THIS TIME WITH THE
INITIAL 12Z RAOB INFORMATION INDICATING 180 35KTS AROUND 2K
FT...WITH THE HIGHER WINDS INTO THE 2-4K FT RANGE. THESE WINDS WILL
CONTINUE A DECREASE THROUGH THE MORNING HOURS.

OVERALL...ALL LOCATIONS WILL GO DOWN INTO THE IFR/MVFR RANGE AS A
COLD FRONT AND ASSOCIATED RAIN MOVES ACROSS CENTRAL ALABAMA. THE
REDUCED CONDITIONS BECOME MORE LIKELY EAST BY AFTERNOON AND
GRADUALLY IMPROVE WEST TO EAST DURING THE LATE AFTERNOON AND EVENING
HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     62  34  60  33  54 / 100  20   0   0   0
ANNISTON    65  34  58  34  55 / 100  30   0   0   0
BIRMINGHAM  59  34  60  34  55 / 100  10   0   0   0
TUSCALOOSA  54  35  63  36  57 / 100   0   0   0   0
CALERA      59  36  61  36  56 / 100  10   0   0   0
AUBURN      69  37  59  37  57 / 100  60   0   0   0
MONTGOMERY  67  37  62  38  59 / 100  30   0   0   0
TROY        71  38  61  38  59 / 100  50   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

87/27
Hazardous weather outlook, Mar 11, 7:00 AM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 AM CDT MON MAR 11 2013

ALZ011>015-017>050-121200-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
700 AM CDT MON MAR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 1:34 AM CDTWind AdvisoryBMXAutauga, Bibb, Blount, Calhoun, Cherokee, Chilton and 20 more5 hr
Mar 11, 8:05 AM CDTAreal Flood AdvisoryBMXLamar, Marion3 hr
Mar 11, 9:36 AM CDTWind AdvisoryBMXBarbour, Bullock, Calhoun, Chambers, Clay, Cleburne and 10 more5 hr

Nearby

River Flood Warnings in Alabama, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.